MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 19MM X 50CM

MEDOS INTERNATIONAL SARL MICRUSFRAME18 19MM X 50CM
Catalog Number MFR181950
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Procode: krd/hcg.(b)(4).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A manufacturing record evaluation was performed for the finished device s13071 number, and no non-conformances related to the reported complaint condition were identified.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by an affiliate, a micrusframe18 coil (mfr181950, s13071) fully deployed but did not detach.There were no patient consequences.The surgery was delayed due to the reported event by five minutes.The procedure was completed with another product.There was nothing unusual noted about the system prior to use.There was an adequate continuous flush maintained through the catheter.The deployment issue was not related to difficulty positioning the coil in the aneurysm.There was no difficulty getting the coil to conform to the aneurysm wall.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the coil delivery system was prepped and used according to the instructions for use (ifu).It is unknown if the user performed the pre-deployment electrical check on the device.The user did not change the connecting cable and/or dcb at any point during the reported event.Both the connecting cable and the dcb functioned as expected.All connections appear to fit properly without application of excessive force.The coil delivery system was successfully removed from the patient without need for additional intervention.The embolic was still attached to the delivery system when removed from the patient and there was no damage noted on the embolic coil.The previous coils detached with the same concomitant devices (connecting cable and dcb).The same dcb or connecting cables were not used to detach subsequent coils.Complaint conclusion: as reported by an affiliate, a micrusframe18 coil (mfr181950, s13071) fully deployed but did not detach.There were no patient consequences.The surgery was delayed due to the reported event by five minutes.The procedure was completed with another product.There was nothing unusual noted about the system prior to use.The coil delivery system was prepped and used according to the instructions for use (ifu).There was an adequate continuous flush maintained through the catheter.It is unknown if the user performed the pre-deployment electrical check on the device.The user did not change the connecting cable and/or dcb at any point during the reported event.Both the connecting cable and the dcb functioned as expected.All connections appear to fit properly without application of excessive force.The deployment issue was not related to difficulty positioning the coil in the aneurysm.There was no difficulty getting the coil to conform to the aneurysm wall.The previous coils detached with the same concomitant devices (connecting cable and dcb).The same dcb or connecting cables were not used to detach subsequent coils.The coil delivery system was successfully removed from the patient without need for additional intervention.The embolic was still attached to the delivery system when removed from the patient and there was no damage noted on the embolic coil.A non-sterile unit micrusframe18 19mm x 50cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 9.5 and 186 cm and protruded from introducer.Also, the marker band was found at 85 cm from distal end, and it was found within specification.The re-sheathing tool was inspected, and it was found broken.The introducer was inspected, and it was found unzipped and kinked.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was heated.The embolic coil was not returned for evaluation.The functional analysis could not be performed due to the embolic coil was not returned for evaluation.A manufacturing record evaluation was performed for the finished device s13071 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be evaluated due to the embolic coil was not returned for evaluation.The kinked condition noted on the dpu and introducer appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the product analysis nor the mre review suggests that the failure could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the limited information available and without the products available for analyses, the reported customer complaint could not be confirmed.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 19MM X 50CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8695259
Report Number3008114965-2019-01047
Device Sequence Number1831421
Product Code KRD
UDI-Device Identifier10886704078166
UDI-Public10886704078166
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberMFR181950
Device Lot NumberS13071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX; ENPOWER CONTROL CABLE